MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932054
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The revision was done yesterday afternoon (b)(6) 2023 only item 1219-32-054 was revised.It had disassociated from the shell 121732054 (which remains in situ).All but two ard¿s had sheered off.Placed new 32 n liner.He said the patient reported a clunking sound in the week prior.No issues up until this point.Doi: (b)(6) 2017.Doe: (b)(6) 2023.Affected side: unknown.
 
Event or Problem Description
Additional information was received as follows: did the revision occur? if so, can you please clarify what implants were revised? do any implants remain insitu? the revision was done on ( (b)(6) 2023) , only item 1219-32-054 was revised.It had disassociated from the shell 121732054 (which remains in situ).All but two ard¿s had sheered off.Placed new 32 n liner.Feedback from the team was that it all went well.Are there any patient factors/demographics which may have lead to the reported event? nothing reported.Can you please confirm the exact reason for revision, as within the event description, it states: " it looks like the poly liner has either dislocated from the cup, fractured, or worn away".Liner had disassociated from the cup.All ards had worn away.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: i was notified yesterday afternoon that [surgeon] has a patient of his coming up for revision.He showed me the x-ray (see attached) and it looks like the poly liner has either dislocated from the cup, fractured, or worn away.The primary surgery was done in [year] he said the patient reported a clunking sound in the week prior.No issues up until this point.The product was not returned to depuy synthes, however photos were provided for review.See attachment ((b)(6).21.9.23.1.Jpg and (b)(6).21.9.23.2.Jpg).The x-ray investigation was able to confirm the reported allegation.The femoral head appears to be in unintended contact with the acetabular cup as a result of a disassociation event of the liner and the cup.Based on the observations, it is reasonable to conclude that either a portion of the rim or some ard (anti rotational device) tabs have broken off from the liner.Nevertheless, the wear allegation was not able to be confirmed with provided x-ray evidence.The reported event is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed.As the observed condition of the pinn sector w/gription 54mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121932054/h53145] number, and no non-conformances / manufacturing irregularities were identified.

Brand Name
PINN MAR NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17887032
Report Number1818910-2023-20417
Device Sequence Number15195087
Product Code LPH
UDI-Device Identifier10603295013914
UDI-Public10603295013914
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number121932054
Device Lot NumberH53145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN SECTOR W/GRIPTION 54MM; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale